Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 147, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2009, 1:34 AM EDT for Chatham County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 1:34 AM EDT (05:34 UTC)
- Expired
- Jun 13, 2009, 2:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 1:45 AM EDT | HAIL 0.88 | 2 E Windward, GA | |
| Jun 13, 1:50 AM EDT | TSTM WND DMG | Windsor Forest, GA | LARGE TREE DOWN AND SEVERAL LIMBS DOWN ON LARGO DRIVE. |
| Jun 13, 1:50 AM EDT | HAIL 0.75 | Windsor Forest, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3823 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 130534
SVRCHS
GAC051-130615-
/O.NEW.KCHS.SV.W.0147.090613T0534Z-090613T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 215 AM EDT
* AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WHITE BLUFF...OR ABOUT 6 MILES WEST OF SAVANNAH...MOVING EAST AT 20
MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
BURROUGHS...
WHITE BLUFF...WINDSOR FOREST...
VERNONBURG...SAVANNAH...
ISLE OF HOPE...THUNDERBOLT...
SKIDAWAY ISLAND...RIVERSIDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3196 8127 3209 8121 3203 8084 3201 8084
3198 8086 3197 8085 3194 8089 3194 8093
3196 8095 3194 8098 3191 8093 3185 8100
TIME...MOT...LOC 0534Z 291DEG 17KT 3202 8118
$$
JAQ2 follow-up statements
000
WWUS52 KCHS 130548
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
148 AM EDT SAT JUN 13 2009
GAC051-130615-
/O.CON.KCHS.SV.W.0147.000000T0000Z-090613T0615Z/
CHATHAM GA-
148 AM EDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR CENTRAL CHATHAM COUNTY...
AT 148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VERNONBURG...OR ABOUT 7 MILES SOUTHWEST OF SAVANNAH...
MOVING EAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ISLE OF
HOPE...SANDFLY...SKIDAWAY ISLAND...VERNONBURG...WHITE BLUFF AND
WINDSOR FOREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3194 8122 3200 8112 3196 8095 3194 8098
3191 8093 3185 8100
TIME...MOT...LOC 0548Z 292DEG 15KT 3196 8113
$$
JAQ000
WWUS52 KCHS 130607
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 AM EDT SAT JUN 13 2009
GAC051-130616-
/O.EXP.KCHS.SV.W.0147.000000T0000Z-090613T0615Z/
CHATHAM GA-
207 AM EDT SAT JUN 13 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHATHAM COUNTY WILL
EXPIRE AT 215 AM EDT...
AT 206 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3194 8122 3200 8112 3196 8095 3194 8098
3191 8093 3185 8100
TIME...MOT...LOC 0606Z 292DEG 15KT 3189 8100
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:55 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 12, 10:55 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1055 PM EDT FRI JUN 12 2009 .SYNOPSIS... ON THE PERIPHERY OF AN UPPER RIDGE CENTERED WEST OF THE REGION... NORTHWEST FLOW ALOFT WILL GUIDE A SERIES OF UPPER LEVEL DISTURBANCES THROUGH THE AREA INTO NEXT WEEK. MEANWHILE...A COLD FRONT WILL ADVANCE THROUGH AREA MONDAY OR TUESDAY...AND THIS FRONT WILL STALL SOUTH OF THE REGION AROUND MIDWEEK. BY LATE WEEK...THE UPPER RIDGE WILL EXPAND EAST ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... SEVERE THUNDERSTORM WATCH 391 WILL BE ALLOWED TO EXPIRE AS SCHEDULED AT 11 PM. THE 00Z KCHS SOUNDING WAS RATHER IMPRESSIVE...WITH CAPE VALUES NEAR 4900 J/KG AND LI/S DOWN TO -8. ALTHOUGH STRONG TO SEVERE CONVECTION...WHICH INITIATED AHEAD OF THE LEE SIDE TROUGH... PROPAGATED ACROSS PORTIONS OF SOUTHEAST SOUTH CAROLINA DURING THE EVENING...A WARM LAYER PRODUCED A CAP ABOVE 13K FT. THIS MAY HAVE LIMITED THE VERTICAL GROWTH OF THESE STORMS THUS LIMITING THE OVERALL COVERAGE OF SEVERE WEATHER. THE SEVERE WEATHER THREAT HAS NEARLY COME TO AN END...OUTSIDE OF A LINGERING STRONG STORM OVER COASTAL BEAUFORT COUNTY AND THE ADJACENT COASTAL WATERS. STRONG UPPER LEVEL DIVERGENCE AND A POTENT SHORT WAVE OVER NORTHWEST GEORGIA HAS RESULTED IN ANOTHER CLUSTER OF SHOWERS AND THUNDERSTORMS WELL UPSTREAM. WHILE THESE STORMS SHOULD WEAKEN AND DIMINISH AS THEY SHIFT TOWARD THE SOUTH CAROLINA AND GEORGIA COAST...WILL STILL MAINTAIN ISOLATED CONVECTION IN THE FORECAST DURING THE EARLY MORNING HOURS AS A MOIST AND SOMEWHAT UNSTABLE AIRMASS REMAINS IN PLACE. DEBRIS CLOUDINESS SHOULD CONTINUE TO BE A FACTOR AT TIMES THROUGH THE NIGHT...BUT OVERALL WINDS WILL BE LIGHT. LOW TEMPERATURES ARE EXPECTED TO BE IN THE LOWER TO MID 70S ACROSS THE AREA. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... VERY SIMILAR SYNOPTIC SCENARIO EXPECTED ON SATURDAY WITH ZONAL WSW-ESE FLOW ALOFT...WEAK LEE SIDE TROFFING INLAND AND HIGH PRES OVER THE ATLC. WITH DEEP WLY FLOW AGAIN EXPECTED...THE SEABREEZE SHOULD REMAIN PINNED NEAR THE COAST THROUGH MID-AFTN WHICH WILL ALLOW FOR GOOD WARMING DURING THE DAY. MAX TEMPS WILL AGAIN REACH THE LOW-MID 90S. WITH DEWPOINTS AGAIN IN THE LOW-MID 70S...HEAT INDEX VALUES WILL REACH THE LOW 100S. INSTABILITY WILL AGAIN BE SUBSTANTIAL...THUS ONCE THE AFTN CAP BREAKS AND CONVECTIVE TEMPS IN THE UPR 80S ARE REACHED...ISOLD TO SCT CONVECTION CAN BE EXPECTED. COVERAGE WILL REMAIN IN QUESTION DUE TO THE PINNED SEABREEZE BUT BEST COVERAGE SHOULD OCCUR DURING THE LATE AFTN HOURS SO WILL KEEP POPS NO HIGHER THAN 30 ATTM. ISOLD STRONG TO SEVERE STORMS ARE AGAIN POSSIBLE WITH CAPES OVER 3500 J/KG... SUFFICIENT LOW LVL LAPSE RATES AND MIDLVL JETTING ARND 30 KT. NO OVERLY STRONG MIDLVL SHORTWAVE DISTURBANCES ARE EVIDENT ON THE NAM...GFS OR ECMWF MODELS FOR TMRW SO ANY ONGOING CONVECTION IN THE EVENING HOURS SHOULD DIMINISH WITH THE LOSS OF DAYTIME HEATING. WINDS WILL AGAIN SETTLE DOWN AND IT IS POSSIBLE PATCHY FOG MAY DEVELOP BUT BECAUSE OF LOW CONFIDENCE IN THE COVERAGE... HAVE HELD OFF FOG MENTION ATTM. MIN TEMPS...JUST LIKE THE PREVIOUS FEW NIGHTS...WILL AGAIN RUN IN THE UPR 60S/LOW 70S AWAY FROM THE COAST AND MID 70S NEAR THE SHORES. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY...EXPECT ANOTHER HOT AND HUMID DAY...WITH HIGHS IN THE MID TO UPPER 90S COMMON AWAY FROM THE COAST. 12Z GUIDANCE SUGGESTS THAT MID LEVEL CAPPING MAY PREVENT OR GREATLY LIMIT DIURNAL THUNDERSTORM COVERAGE. FOR THIS FORECAST...SLIGHT CHANCE POPS WILL SUFFICE DURING THE AFTERNOON. SUNDAY NIGHT...12Z GUIDANCE SUGGESTS THAT AN MCS MAY PUSH INTO THE REGION OVERNIGHT. WHILE CONFIDENCE IN THIS SCENARIO REMAINS LOW... LOW CHANCE POPS ARE JUSTIFIED ESPECIALLY FOR NORTHERN/WESTERN COUNTIES. 12Z GUIDANCE SUGGESTS THAT A SYNOPTIC COLD FRONT MAY STALL OVER OR JUST NORTH OF THE FORECAST AREA FOR A TIME MONDAY. THEN...A SURFACE WAVE... STRENGTHENING HIGH PRESSURE TO THE NORTH AND CONTINUED NW FLOW ALOFT SHOULD COMBINE TO PUSH THIS BOUNDARY SOUTH AS A COLD FRONT BY TUESDAY. THIS BOUNDARY IS THEN PROGGED TO STALL AND DISSIPATE SOUTH OF THE REGION DURING THE WED-THU TIME FRAME. FORECAST UNCERTAINTY REMAINS QUITE HIGH THROUGH THE FIRST HALF OF THE WEEK...ESPECIALLY GIVEN THE ONGOING POTENTIAL FOR MESOSCALE CONVECTIVE SYSTEMS IN NW FLOW ALOFT TO IMPACT THE REGION. GIVE GUIDANCE TRENDS...LOWERED TEMPERATURES SOMEWHAT MON THROUGH WED...ESPECIALLY ACROSS NORTHERN COUNTIES...AND RAISED POPS TO ACCOUNT FOR THE POTENTIAL FOR AN UNSETTLED REGIME DURING THAT PERIOD. BY LATE IN THE FORECAST PERIOD...MEDIUM RANGE GUIDANCE VARIES FROM A BUILDING UPPER RIDGE AND A RETURN TO HOT/HUMID CONDITIONS AS DEPICTED BY THE 0Z EUROPEAN...TO THE APPROACH OF A SHORTWAVE/ ASSOCIATED COLD FRONT FROM THE NW AS DEPICTED BY THE 12Z GFS. THIS FORECAST WILL FAVOR THE EUROPEAN SCENARIO...WHICH MAINTAINS BETTER FORECAST CONTINUITY. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... HAVE LEFT A DRY FORECAST GOING THROUGH THE REST OF THE OVERNIGHT HOURS. THERE IS SOME CONCERN THAT SOME REMNANTS FROM A POTENT MCS MOVING E THROUGH TN AND NRN PORTIONS OF THE GULF COAST STATES MAY CONTINUE PROGRESSING TWD THE CAROLINA COAST DURING THE EARLY MORNING HOURS. CONFIDENCE IS LOW IN THIS IDEA SO HAVE RUN WITH THE DRY FCST. THE ONLY OTHER CONCERN OVERNIGHT WILL BE PRE-DAWN MVFR FOG SO HAVE INCLUDED TEMPO GROUPS JUST BEFORE 13/12Z. MOSTLY CLEAR SKIES TO START THE DAY TMRW WILL AGAIN GIVE WAY TO A DECENT CUMULUS CLOUD FIELD BY MIDDAY. ISOLD TO SCATTERED SHWRS/TSTMS ARE AGAIN POSSIBLE LATE TMRW AFTN...BUT LOW CONFIDENCE ON TIMING AND COVERAGE PRECLUDES MENTION ATTM. HAVE INCLUDED CB FOR THE LATE AFTN HOURS. EXTENDED AVIATION OUTLOOK...ASIDE FROM MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS WHICH MAY BRIEFLY DROP VSBYS TO IFR LEVELS...VFR CONDITIONS WILL GENERALLY PREVAIL. PATCHY FOG MAY REDUCE VSBY TO MVFR DURING EARLY MORNING HOURS. && .MARINE... ATLC HIGH PRES WILL REMAIN THE DOMINANT FEATURE THROUGH THE FIRST HALF OF THE WEEKEND...MAINTAINING A PREVAILING SW FLOW OVER THE WATERS WITH SPEEDS AOB 15 KT AND SEAS AOB 4 FT. SEABREEZE CIRCULATIONS THROUGH THE REST OF THIS AFTN AND AGAIN ON SAT AFTN MAY SHIFT WINDS NEAR THE COAST TO A MORE SLY DIRECTION...THEN WINDS WILL VEER BACK TO SW OR WSW AT NIGHT. WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE LATTER HALF OF THE WEEKEND. THE SEA BREEZE CIRCULATION WILL DOMINATE...AND MODEST NOCTURNAL SURGES OF S/SW WINDS AS HIGH AS 15 KT WILL REMAIN COMMON. A COLD FRONT WILL PUSH THROUGH THE WATERS EARLY NEXT WEEK...ALTHOUGH THE TIMING/STRENGTH OF THIS FROPA REMAIN UNCERTAIN. IF SURFACE HIGH PRESSURE NE OF THE REGION BECOMES SUFFICIENTLY STRONG...A PERIOD OF SCA CONDITIONS COULD DEVELOP LATE IN THE FORECAST PERIOD TUE-WED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JAQ/JPC
Hazardous weather outlook, Jun 12, 10:59 PM EDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1059 PM EDT FRI JUN 12 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-131000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1059 PM EDT FRI JUN 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 12, 11:47 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 PM EDT FRI JUN 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL STATESBORO 32.45N 81.78W
06/12/2009 E0.75 INCH BULLOCH GA LAW ENFORCEMENT
TWO SEPARATE REPORTS OF PENNY SIZE HAIL RELAYED BY
BULLOCH COUNTY DISPATCH.
1132 PM TSTM WND DMG STATESBORO 32.45N 81.78W
06/12/2009 BULLOCH GA LAW ENFORCEMENT
BULLOCH COUNTY DISPATCH REPORTED NUMEROUS TREES DOWN IN
THE STATESBORO AREA. ALSO AT LEAST ONE POWER LINE WAS
DOWNED.
&&
JRLSpecial weather statement, Jun 12, 11:58 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1158 PM EDT FRI JUN 12 2009 GAZ137-138-140-141-130430- COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG- 1158 PM EDT FRI JUN 12 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LIBERTY...NORTH CENTRAL MCINTOSH AND EAST CENTRAL LONG COUNTIES THROUGH 1230 AM EDT... AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR ALLENHURST...OR ABOUT 6 MILES SOUTH OF HINESVILLE...MOVING EAST AT 15 MPH. AREAS IN AND AROUND ALLENHURST...MIDWAY...RETREAT...RICEBORO...SOUTH NEWPORT...WALTHOURVILLE AND CROSSROADS WILL BE IMPACTED THROUGH 1230 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
Special weather statement, Jun 13, 12:22 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1222 AM EDT SAT JUN 13 2009 SCZ047-048-051-130500- BEAUFORT-COASTAL JASPER-INLAND JASPER- 1222 AM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 100 AM EDT... AT 1222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR LEVY...OR ABOUT OVER BELLINGER HILL AREA...MOVING EAST AT 15 MPH. AREAS IN AND AROUND BELLINGER HILL AREA...BLUFFTON AND PRITCHARDVILLE WILL BE IMPACTED THROUGH 100 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
Special weather statement, Jun 13, 12:33 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1233 AM EDT SAT JUN 13 2009 GAZ137-140-130500- INLAND MCINTOSH-LONG- 1233 AM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 100 AM EDT... AT 1232 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR TIBET...OR ABOUT OVER TIBET...MOVING EAST AT 20 MPH. AREAS IN AND AROUND EULONIA...JONES...PINE HARBOR...SOUTH NEWPORT... TIBET AND TOWNSEND WILL BE IMPACTED THROUGH 100 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
Special weather statement, Jun 13, 1:13 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 113 AM EDT SAT JUN 13 2009 GAZ137-140-130545- INLAND MCINTOSH-LONG- 113 AM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH AND SOUTHEASTERN LONG COUNTIES THROUGH 145 AM EDT... AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR LUDOWICI... MOVING EAST AT 20 MPH. AREAS IN AND AROUND LUDOWICI...TIBET AND TOWNSEND WILL BE IMPACTED THROUGH 145 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
Special weather statement, Jun 13, 1:21 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 121 AM EDT SAT JUN 13 2009 GAZ116-118-119-130545- COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- 121 AM EDT SAT JUN 13 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHATHAM AND CENTRAL BRYAN COUNTIES THROUGH 145 AM EDT... AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR TUTENS...OR ABOUT 8 MILES NORTH OF RICHMOND HILL...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND BURROUGHS...GARDEN CITY...ISLE OF HOPE... POOLER...SANDFLY...SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT... VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST AND RIVERSIDE WILL BE IMPACTED THROUGH 145 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:39 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 12, 9:59 PM EDT | Special Marine Warning | CHS | 91 min | |
| Jun 12, 10:52 PM EDT | Special Marine Warning | CHS | 61 min | |
| Jun 12, 11:23 PM EDT | Special Marine Warning | CHS | 79 min | |
| Jun 12, 11:24 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham | 51 min |
| Jun 13, 1:02 AM EDT | Areal Flood Advisory | CHS | Long, McIntosh | 118 min |
| Jun 13, 1:53 AM EDT | Special Marine Warning | CHS | 67 min | |
| Jun 13, 3:34 PM EDT | Special Marine Warning | CHS | 56 min | |
| Jun 13, 4:41 PM EDT | Special Marine Warning | CHS | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.